Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Melbourne, FL

April 20, 2012Martin County, Florida

NWS Melbourne, FL issued this special weather statement at Apr 20, 2012, 6:49 PM EDT for Martin County, Florida. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 20, 2012, 6:49 PM EDT (22:49 UTC)
Expired
Apr 20, 2012, 7:45 PM EDT
In force
56 min
Issued by
NWS Melbourne, FL

County Martin County, FL

The radar

The Melbourne radar (KMLB), 106 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 10.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2012-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 414 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2012-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
414 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
861 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

669 
WWUS82 KMLB 202249
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
649 PM EDT FRI APR 20 2012

FLZ059-064-202345-
MARTIN-ST. LUCIE-
649 PM EDT FRI APR 20 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER MARTIN COUNTY...SOUTHERN
ST. LUCIE COUNTY...

* UNTIL 745 PM EDT.

AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL 
HAIL OVER PORT SAINT LUCIE...MOVING EAST AT 20 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE NORTH RIVER SHORES...PORT SAINT LUCIE RIVER
PARK...SAINT LUCIE WEST AND NETTLES ISLAND.

THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING 
STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED 
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. 
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER 
INDOORS UNTIL THE STORM PASSES.

LAT...LON 2700 8063 2731 8064 2742 8031 2735 8027
      2739 8027 2742 8029 2743 8027 2729 8020
      2728 8019 2727 8019 2721 8015 2716 8015
      2697 8007 2695 8020 2695 8061
TIME...MOT...LOC 2248Z 270DEG 16KT 2726 8039

$$

SEDLOCK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Apr 20, 4:00 PM EDT, 2 hours 49 minutes earlier.

Area forecast discussion, Apr 20, 4:00 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
400 PM EDT FRI APR 20 2012

.DISCUSSION...

REST OF TODAY...SCT STRONG TSRAS WILL CONT THRU SUNSET AS NMRS
MESOSCALE BNDRYS COLLIDE OVER THE INTERIOR COUNTIES. SHRAS/TSTM
SHOULD BURN THEMSELVES OUT AROUND SUNSET. PLEASE REFER TO IMPACT WX
STATEMENT FOR ADDITIONAL INFORMATION.

TONIGHT...
H85-H50 SHORT WAVE TROF DIGGING INTO THE LWR MS VALLEY WILL COMBINE
WITH AN 80KT H30-H20 JET OVER THE BAY OF CAMPECHE TO PROVIDE THE
NECESSARY DYNAMIC LIFT TO INDUCE A CLOSED SFC LOW OVER THE NE GOMEX.
DEEP LOW AND MID LVL MOISTURE ALREADY IN PLACE OVER THE SE GOMEX
WILL POOL WITHIN THE DVLPG STORM SYSTEM AND SATURATE THE AIRMASS
OVER CENTRAL FL. CHC OF SHRAS/SLGT CHC TSTMS OVERNIGHT AS WINDS
INCREASE OUT OF THE S/SW AND PULL DEEP MOISTURE INTO CENTRAL FL.

SATURDAY...
WIND PROFILES WILL VEER SLIGHTLY DURING THE DAY AS THE STORM SYSTEM
DEEPENS OVER THE NE GOMEX AND PULLS ACROSS CENTRAL AND NORTH FL
PENINSULA. MID/UPR LVL DYNAMIC SUPPORT WILL BE STRONG AS THE MID LVL
TROF AND THE UPR LVL JET CONVERGE OVER THE ERN GOMEX. WIDESPREAD
RAIN AND SCT TSTMS SHOULD PERSIST THRU THE DAY...MAV MOS GUIDANCE
RANG THE BELL ALMOST AREAWIDE.

OVERALL INSTABILITY WILL BE MARGINAL AS DEEP CLOUD COVER LIMITS SFC
HEATING. HOWEVER...HELICITY WILL INCREASE AS THE WINDS VEER THRU THE
COLUMN...GUIDANCE SUGGESTS VALUES 150-200 BTWN 18Z AND 00Z. ANY
STORMS THAT DO DVLP WILL HAVE THE POTENTIAL TO ROTATE. SHEAR
PROFILES WILL REMAIN FAVORABLE FOR EMBEDDED COUPLETS WITH ENHANCED
STRONG WIND POTENTIAL. WIDESPREAD RAINFALL BTWN 1.0"-2.0" WITH LCL
AMOUNTS UP TO 3.0".

SAT NIGHT-SUN...
THE 12Z GFS HAS SLOWED THE APPROACHING UPPER LOW A BIT AND SHIFTED
IT NORTH TO MATCH A BIT BETTER WITH THE NAM AND EURO. BOTH CHANGES
WOULD BE MORE FAVORABLE FOR SEVERE WEATHER OVERNIGHT SATURDAY. WITH
THAT BEING SAID...VERY HIGH SATURATION MAY LIMIT STORM DEVELOPMENT.
MODELS INDICATE PWATS IN THE 1.50-1.60 INCH RANGE WHICH IS CERTAINLY
HIGH FOR APRIL IN CENTRAL FLORIDA AND FORECAST SOUNDINGS APPEAR
ALMOST COMPLETELY SATURATED. EXPECT RAIN WITH EMBEDDED THUNDERSTORMS
WHICH COULD BECOME SEVERE. GIVEN AT LEAST DECENT SUPPORT AT ALL
LEVELS...AN ISOLATED TORNADO CANNOT BE RULED OUT AT THIS POINT.
UPPER LEVEL SUPPORT WILL COME FROM DIVERGENCE ASSOCIATED WITH THE
LEFT EXIT REGION OF A 100+ KT JET IN THE FAR SOUTHERN GOMEX WHILE
LOW AND MID LEVEL SUPPORT WILL ALSO BE IN PLACE WITH GOOD POSITIVE
VORTICITY ADVECTION AND INCREASING SHEAR INTO THE OVERNIGHT HOURS
SATURDAY.

RAIN AND STORM CHANCES WILL CONTINUE INTO SUNDAY MORNING ALTHOUGH
THE FAVORABLE DYNAMICS FOR SEVERE WEATHER WILL DIMINISH QUICKLY AS
THE UPPER LOW MOVES OFF THE NORTHEAST FLORIDA COAST SUNDAY
AFTERNOON. COOL DOWN SUNDAY NIGHT WITH LOWS IN THE UPPER 50S AS A
COLD FRONT MOVES THROUGH THE AREA.

MON-FRI (PREVIOUS DISCUSSION)...
BOTH THE GFS AND ECMWF QUICKLY TAKE THE SURFACE LOW UP THE EASTERN
SEABOARD SUN EVENING BRINGING THE COLD FRONT THROUGH AND AND END TO
RAIN CHANCES. BROAD SURFACE HIGH WILL BUILD IN ACROSS THE GULF AND
WESTERN ATLANTIC FOR MOST OF NEXT WEEK WITH PREVAILING
WEST-NORTHWEST FLOW BRINGING SLIGHTLY COOLER AND MUCH DRIER AIR WITH
TEMPS NEAR TO PERHAPS A DEG OR SO BELOW CLIMO.

&&

.AVIATION...
THRU 21/00Z...CIGS BTWN FL040-050...SCT MVFR SHRAS AND ISOLD IFR
TSRAS. BTWN 21/00Z-21/12Z...CIGS LIFTG TO FL080-100...CHC MVFR SHRAS
AND SLGT CHC IFR TSRAS. BTWN 21/12Z-21/18Z...PREVAILING CIGS BTWN
FL040-060 WITH ONGOING MVFR SHRAS AND SCT IFR TSRAS.

&&

.MARINE...
TONIGHT-SATURDAY...MODERATE TO FRESH S/SERLY BREEZE OVERNIGHT BCMG
FRESH TO STRONG AFT DAYBREAK SATURDAY AS A SFC LOW DVLPS OVER THE NE
GOMEX. SEAS 3-5FT BUILDING TO 4-6FT NEARSHORE AND 5-7FT OFFSHORE.

SAT NIGHT-SUN...WINDS WILL VEER TO THE SOUTHWEST SATURDAY NIGHT AND
THEN TO THE WEST ON SUNDAY...INCREASING TO AROUND 25 KTS BY SUNDAY
EVENING WITH GUSTS 30-35 KTS. WAVES WILL TOP OUT SATURDAY NIGHT AT
AROUND 7 FEET OFFSHORE...ESPECIALLY FROM THE CAPE NORTH. WAVES WILL
BE VERY STEEP THROUGH THE PERIOD WITH WAVES UP TO 7 FEET AND WAVE
PERIODS ABOUT 6 SECONDS.

MON-WED (PREVIOUS DISCUSSION)...WINDS WILL BACK SLIGHTLY OUT OF
THE WEST-NORTHWEST AS THE SURFACE LOW MOVES INTO THE NE AND MID
ATLANTIC WITH THE PRESSURE GRADIENT SUPPORTING SPEEDS AROUND 20KTS
FOR MOST OF THE WATERS. WINDS WILL DECREASE MON NIGHT INTO TUESDAY
AS THE LOW PULLS FURTHER AWAY INTO THE CANADIAN MARITIMES AND HIGH
PRESSURE BUILDS ACROSS THE GULF INTO THE STATE. WEST-NORTHWEST WINDS
10-15KTS ON TUESDAY BECOMING VARIABLE ON WEDNESDAY AS THE RIDGE AXIS
EXTENDS ACROSS THE CENTRAL PENINSULA. SEAS 5-7FT OFFSHORE AND 4-6FT
NEARSHORE ON MONDAY WILL SUBSIDE TO 2FT NEARSHORE AND 3-4FT OFFSHORE
BY WEDNESDAY.

&&

.FIRE WX...
HIGH SFC RH AND WIDESPREAD RAINFALL WILL PRECLUDE ANY SIG WILDFIRE
THREAT THROUGH THE WEEKEND. A COLD FRONT WILL PUSH THROUGH CENTRAL
FLORIDA ON SUNDAY AND FORCE SFC AND TRANSPORT WINDS TO VEER TO THE
W/NW.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  67  76  66  80 /  40 100  60  70
MCO  67  80  66  82 /  40 100  60  70
MLB  71  78  70  82 /  40 100  60  60
VRB  70  78  71  82 /  40 100  60  60
LEE  67  79  66  81 /  40 100  60  70
SFB  66  79  66  84 /  40 100  60  70
ORL  67  80  67  81 /  40 100  60  70
FPR  71  78  72  83 /  40 100  60  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

SHORT TERM/AVIATION...BRAGAW
LONG TERM/IMPACT WX...BOWEN
RADAR/WX WARNING......GLITTO
Hazardous weather outlook, Apr 20, 12:38 PM EDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1238 PM EDT FRI APR 20 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-202300-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1238 PM EDT FRI APR 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
DAYTIME HEATING COUPLED WITH A MOIST SOUTHERLY WIND FLOW AND
AFTERNOON SEA AND LAKE BREEZES WILL LEAD TO SCATTERED LIGHTNING
STORMS ACROSS EAST CENTRAL FLORIDA AND THE ADJACENT NEAR SHORE
ATLANTIC WATERS...MAINLY DURING THE AFTERNOON AND EVENING. STORM
COVERAGE WILL BE HIGHEST BETWEEN ABOUT 3 PM AND 9 PM AS ACTIVITY
ALONG AND AHEAD OF THE WEST COAST SEA BREEZE MOVES NORTHEAST AT 15
TO 20 MPH AND INTERACTS WITH THE EAST COAST SEA BREEZE AND ANY
STORMS WHICH FORM ALONG IT.

TODAY'S STRONGER STORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY
WINDS ABOVE 40 MPH AND COIN SIZED HAIL. ANY FLORIDA THUNDERSTORM
CAN PRODUCE TORRENTIAL DOWNPOURS AND FREQUENT CLOUD TO GROUND
LIGHTNING.

.MARINE THUNDERSTORM GUST IMPACT...
WITH STORMS MOVING TOWARD THE NORTHEAST AT AROUND 15 KNOTS...
ANY STORM WHICH FORMS INLAND WILL MOVE ACROSS THE INTRACOASTAL
WATERWAY AND INTO THE NEAR SHORE ATLANTIC. WIND GUSTS OF 35 KNOTS
OR GREATER WILL BE POSSIBLE IN SOME OF THE STORMS. BOATERS SHOULD BE
ON THE LOOKOUT FOR STORMS APPROACHING FROM THE WEST AND SOUTHWEST.

.WATERSPOUT IMPACT...
WITH DEEP MOISTURE IN PLACE...ANY BOUNDARY COLLISIONS NEAR THE EAST
COAST COULD PRODUCE A WATERSPOUT THAT WOULD AFFECT THE INTRACOASTAL
AND NEAR SHORE ATLANTIC WATERS.

.RIP CURRENT IMPACT...
THE DEVELOPMENT OF A LONG PERIOD SWELL OF 3 FEET COUPLED WITH AN
APPROACHING NEW MOON TOMORROW WILL RESULT IN A HIGH RISK OF RIP
CURRENTS AT THE ATLANTIC BEACHES TODAY. THE THREAT WILL BE
GREATEST DURING THE OUTGOING TIDE FROM MID TO LATE MORNING.

.FIRE WEATHER IMPACT...
GIVEN THE PERSISTENT DRY CONDITIONS...A HIGH TO VERY HIGH FIRE
DANGER EXISTS ACROSS MOST OF EAST CENTRAL FLORIDA. WITH INCREASING
CHANCES FOR LIGHTNING STORMS WITH GUSTY WINDS IN THE FORECAST...
NEW IGNITIONS WILL BE POSSIBLE. ANY NEW OR SMOLDERING FIRES WILL BE
CAPABLE OF SPREADING QUICKLY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A LOW PRESSURE CENTER WILL FORM OVER THE CENTRAL GULF OF MEXICO
EARLY SATURDAY AS A STRONG UPPER LEVEL DISTURBANCE DROPS UNUSUALLY
FAR SOUTH INTO THE GULF OF MEXICO. THIS LOW WILL TRACK EASTWARD
OVER FLORIDA BY SUNDAY MORNING. AS A RESULT...COVERAGE OF SHOWERS
AND STORMS WILL BE HIGH THIS WEEKEND...ESPECIALLY BETWEEN SATURDAY
AFTERNOON AND EARLY SUNDAY MORNING.

WHILE THERE REMAIN SOME DIFFERENCES IN THE TRACK...TIMING AND
INTENSITY...ANYTIME THERE IS A FAIRLY STRONG LOW IN THE GULF OF
MEXICO...THE POTENTIAL IS THERE FOR SEVERE WEATHER TO DEVELOP AND
IMPACT EAST CENTRAL FLORIDA. THUS...THERE REMAINS THE POSSIBILITY
FOR AN ORGANIZED SQUALL LINE TO FORM OVER THE CENTRAL AND EASTERN
GULF OF MEXICO AND AFFECT FLORIDA BETWEEN LATE SATURDAY AFTERNOON
AND EARLY SUNDAY MORNING.

PERSONS IN EAST CENTRAL FLORIDA SHOULD CLOSELY MONITOR THE WEATHER
INTO THIS WEEKEND. LISTEN FOR LATER STATEMENTS...FORECASTS...IMPACT
WEATHER UPDATES...AND HAZARDOUS WEATHER OUTLOOKS WHICH WILL REFINE
THE EXPECTED TIMING AND IMPACTS FROM THIS STORM SYSTEM.

BOATING CONDITIONS WILL BECOME HAZARDOUS THIS WEEKEND DUE TO
INCREASING WINDS AND SEAS...AND HIGHER COVERAGE OF STORMS. WINDS
AND SEAS ARE FORECAST TO REMAIN HAZARDOUS MONDAY AS A BRIEF SURGE
OF NORTHEAST WINDS PUSHES SOUTH THROUGH THE WATERS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR WEATHER CONDITIONS TODAY AND REPORT ANY
COIN-SIZED HAIL...WIND DAMAGE...OR WATERSPOUTS OR FUNNEL CLOUDS.
ADDITIONALLY...SPOTTERS SHOULD KEEP ABREAST OF THE LATEST
INFORMATION REGARDING THE STORM FORECAST TO DEVELOP IN THE GULF OF
MEXICO BY EARLY SATURDAY.

CRISTALDI/BOWEN

In the hours before

Local storm report, Apr 20, 5:52 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
552 PM EDT FRI APR 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     HAIL             VIERA                   28.27N 80.71W
04/20/2012  E0.25 INCH       BREVARD            FL   PUBLIC

            RETIRED NWS EMPLOYEE REPORTED PEA SIZE HAIL AND WINDS
            FROM 40 TO 50 MPH. 1737 TO 1742 EDT.

&&

JRC
Local storm report, Apr 20, 6:09 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
609 PM EDT FRI APR 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     TSTM WND GST     5 WNW PATRICK AIRFORCE  28.25N 80.69W
04/20/2012  M41 MPH          BREVARD            FL   MESONET

            WEATHER UNDERGROUND WU17 WIND 193/32 GUST 36 KTS.

&&

JRC
Local storm report, Apr 20, 6:12 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
612 PM EDT FRI APR 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     HAIL             N FORT PIERCE           27.44N 80.32W
04/20/2012  E1.00 INCH       ST. LUCIE          FL   TRAINED SPOTTER

            NICKEL TO QUARTER HAIL. WIND GUST 40 TO 50 MPH.

&&

JRC
Local storm report, Apr 20, 6:19 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
619 PM EDT FRI APR 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     TSTM WND GST     MELBOURNE AIRPORT       28.10N 80.64W
04/20/2012  M42 MPH          BREVARD            FL   ASOS

            ASOS OBSERVATION KMLB REMARK PK WND 28035/2214

&&

JRC
Local storm report, Apr 20, 6:47 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
647 PM EDT FRI APR 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 PM     TSTM WND GST     MELBOURNE AIRPORT       28.10N 80.64W
04/20/2012  M58.00 MPH       BREVARD            FL   ASOS

            KMLB ASOS PK WND 04050/2241Z.

0631 PM     HAIL             DEBARY                  28.88N 81.31W
04/20/2012  E1.00 INCH       VOLUSIA            FL   NEWSPAPER

            NICKEL TO QUARTER HAIL. RAIN 1 TO 1.50 INCHES IN A HALF
            HOUR.

0626 PM     TSTM WND GST     2 N ALTAMONTE SPRINGS   28.69N 81.40W
04/20/2012  M59.00 MPH       SEMINOLE           FL   TRAINED SPOTTER

            1 MILE NW OF SANLANDO SPRINGS GUST FROM DAVIS PRO. PENNY
            TO DIME SIZE HAIL. 5.23 INCHES OF RAIN.

0621 PM     HAIL             SEVILLE                 29.32N 81.49W
04/20/2012  E0.70 INCH       VOLUSIA            FL   EMERGENCY MNGR

            PINE ISLAND DIME SIZE HAIL FOR 10 MINUTE DURATION.

&&

JRC
Special weather statement, Apr 20, 6:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
649 PM EDT FRI APR 20 2012

FLZ059-064-202345-
MARTIN-ST. LUCIE-
649 PM EDT FRI APR 20 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER MARTIN COUNTY...SOUTHERN
ST. LUCIE COUNTY...

* UNTIL 745 PM EDT.

AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL
HAIL OVER PORT SAINT LUCIE...MOVING EAST AT 20 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE NORTH RIVER SHORES...PORT SAINT LUCIE RIVER
PARK...SAINT LUCIE WEST AND NETTLES ISLAND.

THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.

LAT...LON 2700 8063 2731 8064 2742 8031 2735 8027
      2739 8027 2742 8029 2743 8027 2729 8020
      2728 8019 2727 8019 2721 8015 2716 8015
      2697 8007 2695 8020 2695 8061
TIME...MOT...LOC 2248Z 270DEG 16KT 2726 8039

SEDLOCK

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 3:06 PM EDTSevere Thunderstorm WarningMLBLake, Orange38 min
Apr 20, 3:56 PM EDTSpecial Weather StatementMLBLake, Orange, Osceola, Seminole64 min
Apr 20, 4:08 PM EDTSevere Thunderstorm WarningMLBIndian River67 min
Apr 20, 4:09 PM EDTSevere Thunderstorm WarningMLBOrange, Osceola66 min
Apr 20, 4:15 PM EDTSpecial Marine WarningMLB2 hr
Apr 20, 4:19 PM EDTSpecial Weather StatementMLBMartin41 min
Apr 20, 4:22 PM EDTSevere Thunderstorm WarningMLBOsceola53 min
Apr 20, 4:29 PM EDTSpecial Weather StatementMLBVolusia61 min
Apr 20, 4:35 PM EDTSevere Thunderstorm WarningMLBVolusia55 min
Apr 20, 4:43 PM EDTSevere Thunderstorm WarningMLBOkeechobee62 min
Apr 20, 5:04 PM EDTSevere Thunderstorm WarningMLBLake, Volusia56 min
Apr 20, 5:20 PM EDTSpecial Weather StatementMLBIndian River40 min
Apr 20, 5:34 PM EDTSpecial Marine WarningMLB116 min
Apr 20, 5:34 PM EDTSevere Thunderstorm WarningMLBBrevard, Osceola56 min
Apr 20, 5:39 PM EDTSevere Thunderstorm WarningMLBIndian River, Saint Lucie66 min
Apr 20, 5:59 PM EDTSpecial Marine WarningMLB2 hr
Apr 20, 6:36 PM EDTSevere Thunderstorm WarningMLBBrevard, Orange, Seminole, Volusia54 min
Apr 20, 7:37 PM EDTSpecial Weather StatementMLBBrevard53 min
Apr 20, 7:49 PM EDTSpecial Marine WarningMLB41 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.